# SDR CAL960436

- Difficulty date: April 1, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N33506
- Make and model: Doug DC-9-32
- Aircraft serial: 47765
- Engine: Pwa JT8D15
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Condition: Broken
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

THE NR 2 ENGINE BEGAN TO VIBRATE WITH N1 DROPPING OFF TO 40 PERCENT DURING CLIMB-OUT OF CLE.  THE AIRCRAFT WAS RETURNED TO CLE WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND METAL IN THE NR 2 ENGINE TAILPIPE.  THE NR 2 ENGINE WAS REMOVED AND REPLACED.  THE SDR WILL REMAIN OPEN FOR PART INFORMATION PENDING INVESTIGATION.  SHOP FINDINGS REVEALED TWO BROKEN FIRST STAGE TURBINE BLADES DUE TO IMPACT.
